Drought, Nevada
- When
- December 9, 12:00 AM CST to December 22, 11:59 PM CST
- Where
- Nevada forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.664, -93.307 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across Nevada County Arkansas through much of December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 12-15 inches fell across these areas from August through December, which was around 50% or less of normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions developed across Nevada County Arkansas through much of December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 12-15 inches fell across these areas from August through December, which was around 50% or less of normal. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers across Nevada County. Appreciable rainfall in mid December temporarily eased these conditions through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 8, 10:24 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1024 PM CST Wed Dec 8 2021 .AVIATION... Ceilings to deteriorate to IFR/LIFR through the overnight hours with fog expected across TYR/LFK/ELD. Ceilings to gradually improve to MVFR across most locations by 09/18Z, becoming VFR after 09/20Z. Otherwise, southeast winds around 5 to 10 knots tonight to increase to 10 to 15 knots and gusty on Thursday possibly approaching 18 knots with higher gusts in TYR. Winds to become 5 to 10 knots areawide after 10/00Z. /05/ && .PREV DISCUSSION... /issued 923 PM CST Wed Dec 8 2021/ UPDATE... Low clouds forecast to increase in coverage from the south overnight as southerly flow of moisture becomes trapped beneath diurnal inversion. Overnight low temperatures forecast to fall into the lower 40s across southern Arkansas where clouds will be late to arrive. However, temperatures will likely remain steady in the low to mid 50s overnight across deep east Texas where clouds are in place. For this update, will go ahead and adjust overnight low temperatures across deep east Texas to align with current trends. Otherwise, forecast is on track. /05/ PREV DISCUSSION... /issued 152 PM CST Wed Dec 8 2021/ SHORT TERM.../Tonight through Thursday Night/ Swly flow aloft will resume tonight across the region, ahead of a series of disturbances that will move ewd over the next few days. Sly sfc winds will return tonight as well, particularly across the wrn portions of the region, bringing increasing moisture and cloud cover nwd. Dew points across portions of E TX/Deep E TX still hovering in the mid 40s to low 50s, and with sly winds returning tonight and picking up speed early Thursday morning, fog development certainly seems possible for these areas. Have included patchy fog in the grids accordingly. Gusty sly winds Thursday in response to a tightening pressure gradient will continue to bring warm air nwd, and despite cloud cover, allow temps to reach into the 70s areawide. Warm advection regime shwrs will begin to be possible across mainly the sern half of the region, with patchy drizzle possible just about anywhere. WAA regime will likely keep cloud cover in place Thursday night, holding our temps up in the 60s for much of the region overnight, well above seasonal normals for mid December. /12/ LONG TERM.../Friday through Wednesday Night/ There is GFS/ECMWF/Canadian agreement at the mid levels that a trough will be over the Intermountain West to begin the day Friday with the ArkLaTex and surrounding areas in a southwesterly flow. At the surface, a strong low pressure system will move from the Front Range across the central Plains and into the Missouri Valley. The region will be well into the warm sector on Friday with a warm front north of the area and a cold front approaching from the northwest. A low-level south-southwesterly flow will allow for abundant low- level Gulf moisture to advect into the area. With the combination of daytime heating to record highs (upper 70s to lower 80s), sufficient moisture, moderate shear (0-6km bulk 40-50kts), and moderate instability (approx SBCAPE of 2000 J/kg), anticipate thundersorms to develop and possibly become severe in this environment well-ahead of the cold front. Possible limiting features are the lack of a strong forcing mechanism, cloud coverage from upstream convection, and a somewhat shallow low-level layer of moisture. Thus, the severe threat is conditional on Friday with central/northern Louisiana and southern Arkansas highlighted by the Storm Prediction Center with a Slight Risk of severe weather for Day 3. If storms are able to break the capping inversion and develop in the warm sector Friday afternoon into the evening, some severe parameters are hinting at the possibility of discrete super cellular development and then more multi-cellular convection Friday afternoon into the evening. With multi-cellular/discrete convection, there will be a possible threat of hail, damaging wind, and tornadoes. On Friday night, the cold front will push southeastward across the area. With shear increasing to strong values (0-6km bulk 50-60kts) and a moderately unstable environment ahead of the front, anticipate that a squall line of thunderstorms will develop along the front with a severe damaging wind and isolated tornado threat across the area on Friday night. As storms move through, total rainfall amounts Friday into Friday night will generally be a quarter to a half of an inch with localized higher amounts in strong to severe storms ahead of the line. In the wake of the front, cold air advection will ensue Friday night and continue into the day on Sunday. This cooler and drier air mass will allow for clearing skies by Saturday afternoon and continuing through Monday. High pressure will move in from the west and cross the area on Sunday. With the broad area of high pressure slowly moving east of the area, a dry forecast is in place Saturday night into the middle of next week. A few models are hinting as the possibility of showers and thunderstorms returning Tuesday into Wednesday, but confidence is too low at this time and thus am siding with the drier GFS model for next week. For temperatures, as mentioned above, record heat is anticipated on Friday with Tyler, Lufkin, El Dorado, and Shreveport all currently forecast to break daily records for December 10th and the other climate sites forecast to tie or come close to daily records. In the wake of the front, temps will be around 5 degrees below normal with highs on Saturday ranging from the mid 50s along and north of the I- 20 corridor to the lower 60s in Deep East Texas and central Louisiana. Temperatures will then moderate a few degrees warmer each day, with highs returning to 10-15 degrees above normal in the lower to mid 70s by Tuesday into Wednesday. /04-Woodrum/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 76 68 82 / 0 20 20 50 MLU 41 74 65 82 / 0 20 30 50 DEQ 42 72 57 79 / 10 10 10 30 TXK 48 74 65 81 / 0 20 10 40 ELD 41 71 62 79 / 0 20 20 60 TYR 51 78 67 82 / 0 10 10 20 GGG 51 78 66 82 / 0 10 10 30 LFK 52 79 68 83 / 0 20 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/20/04
Hazardous Weather Outlook National Weather Service Shreveport LA 1232 PM CST Wed Dec 8 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1232 PM CST Wed Dec 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A strong storm system will push through the ArkLaTex Friday into Friday night. Two rounds of severe thunderstorms are possible. The first round will be Friday afternoon and evening with scattered showers and thunderstorms that have the potential to become severe with threats of damaging winds, hail, and tornadoes. The second round is expected to be a squall line Friday night with severe damaging winds and isolated tornadoes as the primary threats. In addition, ahead of the front on Friday, record high temperatures will be possible with highs in the upper 70s to lower 80s across the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed for Friday into Friday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 04
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993722.